Doctor insights on:
Going Off Remeron
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
Mirtazepine (remeron) is a noradrenergic/specific serotonergic antidepressant [nassa]. It is used for major depressive d/o, various anxiety disorders, chronic pain, and others. In some, it can help ssri-induced sexual dysfunction & "poop out." it can be sedating and also increase appetite -- good for some ...Read more
Lexapro (escitalopram): Depending on your current dose. Generally I would recommend gradual tapering. ...Read more
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read moreSee 1 more doctor answer
Under supervision: Highly recommended that you taper under a doctor's/provider's supervision. Not only can there by uncomfortable withdrawals, medications like Xanax/alprazolam can result in life-threatening withdrawal seizures if an appropriate/safe tapering does not take place. What does of Xanax, how often taking? High dose/daily use may require inpatient detoxification. ...Read more
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
Appetite and effexor (venlafaxine): You mean you have stopped taking Affexor? While you were discontinuing the medication were you under medical supervision? Or you did on your own, just one day decided to stop it jut like that.? First option is OK, Second is VERY wrong. I need to know your height and your weight, before passing a comment. I do not know the cause. But may be good for you ...Read more
Yes but....: do this under a physician's guidance. (tapering of the Lexapro (escitalopram) from 15 to 10 mg) Use of Valium for anxiety has its drawbacks as it has such a short half life and can promote depression and chronic pain (not to mention rebound anxiety) Can I assume you are splitting up the dose into at least 4 evenly spaced allotments ? ...Read more
Go see your doctor!: Australia's endep (amitriptyline) is sold in states as Elavil brand of Amitriptyline which is an early antidepressant w/anticholinergic properties, causing dry eyes & mouth, constipation, inability to urinate & confusion. Both http://www.Webmd.Com/drugs/drug-9159-endep (amitriptyline)+oral.Aspx?Drugid=9159&drugname=endep (amitriptyline)+oral & http://www.Drugs.Com/elavil.Html recommend tapering off under your doctor's supervision. ...Read more
Could it be okay to go cold turkey off Effexor (venlafaxine) 75mg switching to luvox 100mg right away?
Talk to your doctor: Efexor is well-known to cause withdrawal symptoms if stopped abruptly, but you are not on a high dose, and switching to Luvox (fluvoxamine) should prevent withdrawal symptoms. But talk to your prescribing doctor about how s/he wants you to transition from one drug to the other and follow your doctor's guidance. ...Read more
Paxil (paroxetine): Gradual tapering under supervision by your prescribing physician. ...Read more